Missouri, 2006

Hail in Missouri, April 30, 2006

April 30, 2006 · NWS SGF · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Apr 30, 11:15 AM CST, 1 hour 10 minutes earlier.

Area forecast discussion, Apr 30, 11:15 AM CST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1215 PM CDT SUN APR 30 2006

.DISCUSSION...
PREVIOUS DISCUSSION 3 AM.
STRONG //NEARLY VERTICALLY STACKED// CLOSED LOW CURRENTLY OVER
NORTHWEST MISSOURI WILL CONTINUE TO SLOWLY MIGRATE NORTHWARD AND
WEAKEN OVER THE NEXT 24-48 HOURS. MID LEVEL COLD POOL OVER THE
CENTRAL HIGH PLAINS //-23C AT 500MB // SATURDAY EVENING IS PROGGED
TO ROTATE EASTWARD AROUND THE SOUTH SIDE OF THE CLOSED LOW AND INTO
THE OZARKS DURING THE DAY TODAY. STRATUS CURRENTLY BLANKETING THE
AREA SHOULD LIFT NORTHWARD AND MIX OUT DURING THE MORNING WITH
HEATING BENEATH THE COLD POOL ALLOWING FOR MODEST SURFACE BASED
INSTABILITY TO DEVELOP DURING THE LATE MORNING AND AFTERNOON.

WHILE 6KM AGL FLOW IS PROGGED TO BE SOMEWHAT VEERED AND WEAKER WHEN
COMPARED TO 4KM AGL FLOW...RELATIVELY LOW EQUILIBRIUM LEVELS
WOULD FAVOR LOW TOPPED CONVECTION SO 0-4KM BULK SHEAR IS PROBABLY A
MORE REPRESENTATIVE DEEP LAYER SHEAR VALUE. 0-4KM BULK SHEAR THIS
AFTERNOON IS PROGGED TO BE IN THE NEIGHBORHOOD OF 30-40KT WHICH IS
SUFFICIENT FOR ORGANIZED CONVECTION WITH SOME POTENTIAL FOR LOW
TOPPED SUPERCELLS. DEEP LAYER SHEAR WILL BE STRONGEST NEAR THE
ARKANSAS BORDER AND OVER OUR EASTERN CWA...WHICH IS WHERE SEVERE
POTENTIAL WILL BE THE GREATEST. LARGE HAIL WILL BE THE PRIMARY
THREAT...AND STORMS COULD BE RATHER PROLIFIC HAIL PRODUCERS GIVEN
POTENTIAL FOR UPDRAFT ROTATION AND WET BULB ZERO HEIGHTS NEAR/BELOW
8500FT. WEAK LOW LEVEL SHEAR AND RELATIVELY LARGE TEMP/DEWPOINT
DEPRESSIONS SHOULD KEEP THREAT OF TORNADOES LOW ACROSS OUR CWA. MUCH
LIKE WHAT HAPPENED OVER THE HIGH PLAINS TODAY...CONVECTION SHOULD
QUICKLY FADE AFTER SUNSET AS THE BOUNDARY LAYER STABILIZES.

FORECAST CONCERN THEN BECOMES TIMING FOR SUBSEQUENT CHANCES OF
THUNDERSTORMS INTO NEXT WEEK. SURFACE BOUNDARY WILL LIKELY BE
STALLED OUT SOMEWHERE IN OUR VICINITY MONDAY AFTERNOON AND NIGHT.
GFS/NAM DIFFER CONSIDERABLY IN TIMING OF LOW AMPLITUDE SHORTWAVES
RIDING THE ZONAL FLOW SOUTH OF THE WEAKENING UPPER LOW EASTWARD. IT
DOES APPEAR AS THOUGH WE SHOULD BECOME QUITE UNSTABLE MONDAY
AFTERNOON WITH THUNDERSTORMS POSSIBLY BREAKING OUT AS EARLY AS
MONDAY AFTERNOON OR MONDAY EVENING. DETAILS ARE MURKY AT BEST WITH
CONSIDERABLE MODEL DISAGREEMENT...HOWEVER GFS/NAM BOTH AGREE THAT
SHEAR/INSTABILITY COMBO WILL BE MORE THAN SUFFICIENT FOR
ORGANIZED/SEVERE CONVECTION WHEN AND IF CONVECTION AFFECTS THE CWA
DURING THAT TIME FRAME.

ANOTHER LOW AMPLITUDE SHORT WAVE IS PROGGED TO AFFECT THE REGION
TUESDAY NIGHT INTO WEDNESDAY BRINGING ANOTHER CHANCE OF
THUNDERSTORMS TO THE AREA. WITH MOISTURE IN PLACE ALONG THE
MEANDERING SURFACE BOUNDARY AND MODERATELY STRONG MID LEVEL FLOW
SOME SEVERE POTENTIAL WOULD LIKELY EXIST ONCE AGAIN WITH THIS SHORT
WAVE.

TEMPERATURES SHOULD MODERATE QUICKLY AS THE UPPER LOW MOVES
NORTHWARD. BARRING ANY INTERFERENCE FROM CONVECTION OR CONVECTIVE
DEBRIS TEMPERATURES SHOULD MODERATE TO SLIGHTLY ABOVE AVERAGE.

NO CHANGES MADE TO THE EXTENDED GRIDS THIS MORNING.

IZZI

&&

.AVIATION...

FOR 18Z TAFS...THROUGH 21Z...MAIN IMPACT FOR THE AVIATION COMMUNITY
WILL BE SCATTERED THUNDERSTORMS...MAINLY EAST OF KSGF WITH
CEILINGS/VISIBILITIES BRIEFLY LOWERING TO MVFR/IFR...BUT OVERALL IT
SHOULD REMAIN VFR. AFTER 21Z...UPPER DISTURBANCE LOCATED ACROSS
NORTH CENTRAL KANSAS MAY INCREASE THE AMOUNT OF CONVECTION ACROSS
BOTH KJLN/KSGF. HAVE CONTINUED VFR CONDITIONS WITH THUNDERSTORMS IN
THE VICINITY...BUT MAY NEED TO UPDATE DEPENDING UPON CONVERGE AS THE
UPPER DISTURBANCES MOVES ACROSS THE REGION. BY THIS EVENING...EXPECT
ANY CONVECTION TO END WITH VFR CONDITIONS CONTINUING THROUGH MONDAY
MORNING. JLT

&&

.CLIMATE...

PORTIONS OF SOUTHWEST MISSOURI HAVE SEEN MORE RAIN DURING THE APRIL
23RD-29TH PERIOD THAN THE ENTIRE YEAR LEADING UP TO APRIL 23RD.
WHILE THE RECENT HEAVY RAIN HAS LIKELY PUT A SUBSTANTIAL DENT IN THE
DROUGHT...SIGNIFICANT RAINFALL DEFICITS STILL EXIST ACROSS THE
REGION. THIS RAINFALL IS VERY WELCOME...HOWEVER ADDITIONAL
SIGNIFICANT RAINFALL IS NEEDED TO ERADICATE THE CURRENT DROUGHT.
HERE ARE SOME COMPARISONS OF RAINFALL TOTALS ACROSS THE REGION
INCLUDING PERCENTAGE OF YEARLY RAINFALL IN PARENTHESES:

      01/01-04/22   04/23-04/29
SGF    5.08(52%)     4.69(48%)
JLN    3.14(42%)     4.32(58%)
UNO    9.74(75%)     3.22(25%)
VIH    6.01(72%)     2.38(28%)

IZZI

&&

.SGF WATCHES/WARNINGS/ADVISORIES...

MO...NONE.
KS...NONE.

WFO SGF
Hazardous weather outlook, Apr 30, 12:00 PM CST, 25 minutes before
HAZARDOUS WEATHER OUTLOOK...RETRANSMITTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CDT SUN APR 30 2006

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-011715-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
100 PM CDT SUN APR 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

COLD AIR ALOFT ASSOCIATED WITH A LARGE UPPER LEVEL LOW CENTERED
NORTH OF THE REGION AND SURFACE HEATING WILL PROVIDE THE
INSTABILITY NEEDED TO ALLOW SEVERE THUNDERSTORMS TO DEVELOP OVER
THE REGION THIS AFTERNOON. THE STORMS WILL GRADUALLY WEAKEN EARLY
THIS EVENING WITH THE LOSS OF DAYTIME HEATING.

THE STRONGEST STORMS WILL BE CAPABLE OF GOLF BALL SIZED HAIL AND
ISOLATED DAMAGING WINDS GUSTS. WHILE THE ENTIRE AREA WILL HAVE A
CHANCE FOR THUNDERSTORMS TODAY...THE MOST FAVORED AREA FOR SEVERE
WEATHER APPEARS TO BE IN AREAS ALONG AND EAST OF HIGHWAY 13.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A CHANCE OF THUNDERSTORMS MONDAY AFTERNOON AND MONDAY
NIGHT...AND AGAIN TUESDAY NIGHT INTO WEDNESDAY. ANY THUNDERSTORMS
THAT DEVELOP DURING THIS TIME FRAME WILL HAVE THE POTENTIAL TO
BECOME SEVERE WITH LARGE HAIL THE PRIMARY THREAT.

SOME POTENTIAL ALSO EXISTS FOR THUNDERSTORMS WEDNESDAY NIGHT
THROUGH THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY THIS
EVENING...ESPECIALLY EAST OF HIGHWAY 13.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

DSA

In the hours before

Special weather statement, Apr 30, 11:00 AM CST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1200 PM CDT SUN APR 30 2006

THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
266 IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING AREAS

IN MISSOURI THIS WATCH INCLUDES 21 COUNTIES

IN CENTRAL MISSOURI

CAMDEN                MARIES                MILLER
MORGAN                PHELPS                PULASKI

IN SOUTH CENTRAL MISSOURI

DENT                  HOWELL                OREGON
SHANNON               TEXAS

IN SOUTHWEST MISSOURI

CHRISTIAN             DALLAS                DOUGLAS
GREENE                LACLEDE               OZARK
STONE                 TANEY                 WEBSTER
WRIGHT

THIS INCLUDES THE CITIES OF...ALTON...AVA...BRANSON...BUFFALO...
CABOOL...CAMDENTON...ELDON...EMINENCE...FORSYTH...
FORT LEONARD WOOD...GAINESVILLE...GALENA...HOUSTON...
KIMBERLING CITY...LAKE OZARK...LEBANON...MANSFIELD...MARSHFIELD...
MOUNTAIN GROVE...NIXA...OSAGE BEACH...OZARK...REPUBLIC...
ROGERSVILLE...ROLLA...SALEM...SPRINGFIELD...THAYER...THEODOSIA...
VERSAILLES...VIENNA...WAYNESVILLE...WEST PLAINS...
WILLOW SPRINGS AND WINONA.

JLT
Special weather statement, Apr 30, 11:56 AM CST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1256 PM CDT SUN APR 30 2006

MOZ097-105-301900-
HOWELL-OZARK-
1256 PM CDT SUN APR 30 2006

...SIGNIFICANT WEATHER ALERT FOR HOWELL AND OZARK COUNTIES UNTIL 200
PM CDT...

AT 1250 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR MORRISVILLE...OR 6 MILES SOUTH OF BOLIVAR.
THIS STORM WAS NEARLY STATIONARY.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

HATCH
Local storm report, Apr 30, 12:17 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
117 PM CDT SUN APR 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     HAIL             CAULFIELD               36.61N 92.10W
04/30/2006  E0.75 INCH       HOWELL             MO   EMERGENCY MNGR

&&

GCLAYCOM
Special weather statement, Apr 30, 12:22 PM CST, 3 minutes before
SPECIAL WEATHER STATEMENT...CORRECTION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
122 PM CDT SUN APR 30 2006

MOZ097-105-301900-
HOWELL-OZARK-
122 PM CDT SUN APR 30 2006

...SIGNIFICANT WEATHER ALERT FOR HOWELL AND OZARK COUNTIES UNTIL 200
PM CDT...

AT 1250 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR BAKERSFIELD...OR 6 MILES SOUTH OF
CAULFIELD. THIS STORM WAS MOVING EAST AT 25 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

HATCH

The radar

The Springfield radar (KSGF), 142 km away, was scanning. The volume nearest the first event began at 18:24 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Howell

When
April 30, 12:25 PM CST
Where
Howell County, 2 mi SW of South Fork
Measured
1.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
36.617, -92.000

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5504693.